Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have upper abdominal pain, bloating and constipation. Taking hormones. Having chronic cough. What to do?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1800 Questions
Question
I have upper abdominal pain, started center sternum, moved to left upper quadrant then back center sternum. I have bloating and possibly some constipation. I am taking hormones and had a negative endoscope for polups/cancer in Feb. I do have GERD, possibly IBS and a lazy esophageal sphincter. I do not eat well, heavy on the carbs. The pain and discomfort came on last Saturday and changed from a pain to a heavy feeling across my upper abdomen. Really like there is something in my stomach and upper colon or intestine, whatever that area is called. Right under my breastbone. I have had a chronic cough for about a year +.


My doc ordered blood tests to check on kidney and liver function, all perfect.
My BP runs on the low side and have no heart related symptoms.
Posted Tue, 20 Aug 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 49 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Your symptoms are suggestive of dysmotility dyspepsia and GERD, probably due to gastroparesis ( slow working stomach). Get your blood glucose level checked to rule out diabetes mellitus.

Take prilosec and try to avoid coffee, fatty food, citrus, chocolates for better relief. Weight reduction should be done if obese.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Have upper abdominal pain, bloating and constipation. Taking hormones. Having chronic cough. What to do? 22 minutes later
Thank you Dr. Kini,
I wondered about this but I think I asked my doctor the wrong questions. I will follow up on the glucose check. I am currently on Nexium for about a week and will continue unless you advise Prilosec is the preferred med. It will be hard but I'll try to reduce the coffee, chocolate and soda.
Yes, obesity is an issue. :-) I forgot to mention the pain/heavy feeling in upper abdomen is more pronounced in the morning when I wake up. Thank you for this service and your advice. It is so helpful!!
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Hi,
If you are already on Nexium, continue taking it.
For relief from bloating/heavy feeling, you may need prokinetic medications. Discuss with your doctor about it.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor